Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Neuropathy and Thrombosis in Right leg
Mar 14, 2000

As I am suffering from severe inhibiting neuropathy in both feet and suspecting that the resulting affect on immobility has been the cause of the development of the deep vein thrombosis,I am contemplating going off the Combivir(current regimen plus Neviripine)and replacing with Abacavir for about two months to see if the neuropathy will cease.That means that I will now be taking only two combos. Please would you tell me if this is a good idea or not and whether there will be any complications further down the track e.g. resistance to Combivir if I have to get back onto it.Should I also take another Nuke to replace the lost one? Many Thanks

Response from Dr. Henry

Combivir + viramune would be an unusual cause of neuropathy. You might want to get an opinion from an HIV experienced neurologist on that. Usually the d drugs (D4T, ddI, ddC) are most linked to neuropathy. Protease inhibitors are rarely linked to neuropathy so a decision about what to do depends partly on your past treatment and HIV/CD4 history and on whether the neurologist finds any other possible cause for your significant leg complaints. Keith Henry, M.D.



Previous
leg and back muscle pain
Next
Peripheral Neuropathy

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement